Alert archive / Florida / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 31, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at May 26, 2009, 4:24 PM EDT for Glades County, Florida. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 26, 2009, 4:24 PM EDT (20:24 UTC)
- Expired
- May 26, 2009, 5:30 PM EDT
- In force
- 66 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Glades County, FL
The radar
The Melbourne radar (KMLB), 125 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.4 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1168 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 848 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KMFL 262024
SVRMFL
FLC043-262130-
/O.NEW.KMFL.SV.W.0031.090526T2024Z-090526T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
424 PM EDT TUE MAY 26 2009
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EXTREME NORTHERN GLADES COUNTY IN SOUTH FLORIDA.
* UNTIL 530 PM EDT
* AT 422 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14
MILES WEST OF BRIGHTON SEMINOLE INDIAN...AND MOVING NORTHEAST AT 15
MPH.
* THE STORM WILL AFFECT...
BRIGHTON SEMINOLE INDIAN...
AND SURROUNDING COMMUNITIES.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.
LAT...LON 2717 8093 2693 8125 2703 8137 2704 8136
2704 8134 2703 8132 2704 8128 2712 8127
2713 8126 2713 8118 2722 8116 2722 8100
TIME...MOT...LOC 2024Z 221DEG 12KT 2703 8128
$$
BAXTER1 follow-up statement
792
WWUS52 KMFL 262113
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
513 PM EDT TUE MAY 26 2009
FLC043-262130-
/O.CON.KMFL.SV.W.0031.000000T0000Z-090526T2130Z/
GLADES FL-
513 PM EDT TUE MAY 26 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR NORTHEASTERN GLADES COUNTY...
AT 511 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
NEAR BRIGHTON SEMINOLE INDIAN...MOVING NORTHEAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BRIGHTON SEMINOLE INDIAN...
AND SURROUNDING COMMUNITIES.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.
LAT...LON 2717 8093 2693 8125 2703 8137 2704 8136
2704 8134 2703 8132 2704 8128 2712 8127
2713 8126 2713 8118 2722 8116 2722 8100
TIME...MOT...LOC 2113Z 239DEG 13KT 2711 8109
$$
GRWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 2:14 PM EDT, 2 hours 10 minutes earlier.
Area forecast discussion, May 26, 2:14 PM EDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 214 PM EDT TUE MAY 26 2009 ...HIGHEST RAIN CHANCE CONTINUES FOR THE EAST COAST METRO AREAS THIS WEEK... .DISCUSSION... THE EAST AND WEST COAST SEA BREEZES HAS DEVELOPED EARLY THIS AFTERNOON WITH SHOWERS AND THUNDERSTORMS ALONG THE SEA BREEZES. THE WEST COAST SEA BREEZE WILL CONTINUE TO MOVE EAST ACROSS SOUTH FLORIDA THIS AFTERNOON..WHILE THE EAST COAST SEA BREEZE REMAINS OVER THE EAST COAST METRO AREAS...DUE TO THE SOUTHWEST STEERING FLOW. THIS MEANS THAT THE INTERIOR AND EAST COAST METRO AREAS WILL CONTINUE TO SEE THE SHOWERS AND THUNDERSTORMS INCREASE IN COVERAGE...WHILE THE WEST COAST AREAS WILL BE MOSTLY DRY THIS AFTERNOON. SO WILL CONTINUE THE SCATTERED TO NUMEROUS POPS OVER THE INTERIOR AND EAST COAST METRO AREAS FOR THIS AFTERNOON...WHILE LOWERING THE POPS TO SLIGHT CHANCE FOR THE WEST COAST METRO AREAS. AT THE SAME TIME...A SHORT WAVE IN THE MID TO UPPER LEVELS OF THE ATMOSPHERE OVER THE EASTERN GULF OF MEXICO WILL MOVE EAST THROUGH SOUTH FLORIDA THIS AFTERNOON INTO THIS EVENING. THIS SHORT WAVE WILL KEEP THE MID TO UPPER LEVELS COOL...AND ALLOW FOR THE STRONGEST STORMS TO PRODUCE HAIL...GUSTY WINDS...AND HEAVY RAINFALL. SO WILL MENTION A FEW STRONG STORMS ALONG THE EAST COAST METRO AREAS FOR THIS AFTERNOON INTO EARLY EVENING. THE SHOWERS AND THUNDERSTORMS SHOULD DIE OUT SLOWLY THIS EVENING OVER THE INTERIOR AND EAST COAST METRO AREAS AS THE HEATING OF THE DAY IS LOST. THE WEST COAST METRO AREAS COULD SEE A FEW SHOWERS OR THUNDERSTORMS OVERNIGHT...DUE TO THE LIGHT SOUTHWEST WIND FLOW OVER THE CWA. THE RIDGE OF HIGH PRESSURE OVER FLORIDA KEYS WILL REMAIN NEARLY STATIONARY THROUGH END OF THIS WEEK. THIS WILL KEEP THE CWA IN A SOUTHWEST STEERING FLOW WHICH WILL FOCUS THE HIGHEST POPS OVER THE EAST COAST METRO AREAS EACH DAY. SO HAVE GONE WITH SCATTERED TO NUMEROUS POPS ALONG THE EAST COAST METRO AREAS TAPERING DOWN TO LOW END SCATTERED POPS ALONG THE WEST COAST METRO AREAS. THERE IS ALSO ANOTHER SHORT WAVE OVER THE CENTRAL GULF OF MEXICO SEEN IN THE WATER VAPOR IMAGERY THAT WILL ALSO MOVE EAST AND INTO SOUTH FLORIDA ON WEDNESDAY WHICH WILL KEEP THE COOL AIR ALOFT IN PLACE. SO WILL CONTINUE TO MENTION A FEW STRONG STORMS WITH GUSTY WINDS...HAIL...AND LOCALLY HEAVY RAINFALL IN THE HWO FOR WEDNESDAY. TEMPERATURES EACH DAY THIS WEEK WILL BE AROUND 90 OVER THE EAST COAST METRO AREAS TAPERING DOWN TO THE MID 80S OVER THE WEST COAST METRO AREAS FOR THE HIGHS. THE LOWS WILL BE IN THE LOWER TO MID 70S OVER THE METRO AREAS WITH MID TO UPPER 60S OVER THE INTERIOR AREAS EACH NIGHT THIS WEEK. .EXTENDED FORECAST... A WEAK COLD FRONT WILL WORK INTO SOUTH FLORIDA FROM THE NORTH THIS WEEKEND BEFORE WASHING OUT. HIGH PRESSURE WILL THEN BUILD BACK INTO SOUTH FLORIDA EARLY NEXT WEEK FROM THE ATLANTIC WATERS. THIS PATTERN WILL BRING IN A LITTLE BIT OF DRIER AIR TO THE CWA THIS WEEKEND. IT WILL ALSO REFOCUS THE HIGHEST POPS FROM THE EAST COAST METRO AREAS EARLY THIS WEEKEND TO THE WEST COAST METRO AREAS BY EARLY NEXT WEEK. SO HAVE KEPT THE 20 TO 30 PERCENT POPS OVER THE CWA THIS WEEKEND...AND THEN PUT HAVE THE HIGHEST POPS OVER THE WESTERN AREAS EARLY NEXT WEEK. && .MARINE... THE WINDS WILL BE FROM THE SOUTH TO SOUTHWEST DIRECTION TONIGHT THROUGH EARLY THIS WEEKEND...BEFORE SWINGING TO A SOUTHEAST DIRECTION BY END OF THIS WEEKEND. THE SPEEDS WILL ALSO REMAIN BELOW 15 KNOTS THROUGH THIS WEEKEND. THE SEAS WILL ALSO BE 2 FEET OR LESS THROUGH THE WEEKEND. SO BOATING CONDITIONS SHOULD BE GOOD OUTSIDE OF THE SHOWERS AND THUNDERSTORMS...AS THERE WILL BE NO HEADLINES IN EFFECT FOR ALL OF THE SOUTH FLORIDA WATERS. && .FIRE WEATHER... THE RELATIVE HUMIDITIES WILL ALSO REMAIN WELL ABOVE CRITICAL VALUE OVER ALL OF SOUTH FLORIDA THIS WEEK. SO NO PROBLEMS WITH THE FIRE WEATHER THIS WEEK. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 72 89 72 87 / 40 60 40 60 FORT LAUDERDALE 74 89 74 87 / 40 50 40 50 MIAMI 75 90 75 88 / 40 50 40 50 NAPLES 72 86 72 85 / 20 40 30 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && LONG TERM...54/BNB SHORT TERM/AVIATION...04/AT
Hazardous weather outlook, May 26, 9:15 AM EDT, 7 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 915 AM EDT TUE MAY 26 2009 FLZ063-066>075-168-172>174-270600- GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER- INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE- METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH- COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- 915 AM EDT TUE MAY 26 2009 ...SCATTERED TO NUMEROUS THUNDERSTORMS INTERIOR AND EAST... ...SOME STRONG THUNDERSTORMS POSSIBLE... ...LOCAL FLOODING POSSIBLE DUE TO HEAVY RAINS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS WILL AFFECT SOUTH FLORIDA TODAY AND INTO EARLY THIS EVENING. LOCALLY HEAVY RAINS ,FREQUENT LIGHTNING STRIKES, GUSTY WINDS AND POSSIBLE HAIL CAN BE EXPECTED. WIND: WIND GUSTS TO 50 MPH WILL BE POSSIBLE IN THE STRONGER THUNDERSTORMS. HAIL: DIME-SIZED HAIL WILL BE POSSIBLE IN THE THUNDERSTORM ACTIVITY. FLOODING: THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME. THE THUNDERSTORMS WILL BE SLOW MOVING AND WITH ALREADY SOILS SATURATED FROM RAINS THE PAST FEW DAYS, THIS COULD LEAD TO LOCALIZED FLOODING OF LOW LYING AND FLOOD PRONE AREAS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED EACH DAY AFFECTING MAINLY THE INTERIOR AND EAST PORTIONS OF SOUTH FLORIDA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, May 26, 3:27 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
327 PM EDT TUE MAY 26 2009
FLZ066-070-071-262030-
HENDRY FL-INLAND COLLIER COUNTY FL-INLAND BROWARD COUNTY FL-
327 PM EDT TUE MAY 26 2009
...STRONG THUNDERSTORMS MOVING ACROSS SOUTHEAST HENDRY AND NORTHEAST
COLLIER COUNTIES...
AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF
HENDRY CORRECTIONAL I/A/P TO 5 MILES WEST OF MILE MARKER 60 ON
ALLIGATOR ALLEY...MOVING NORTHEAST AT 10 MPH.
THESE STORMS WILL AFFECT...
COLLIER COUNTY REST AREA ON ALLIGATOR ALLEY...
HENDRY CORRECTIONAL I/A/P...
MILE MARKER 60 ON ALLIGATOR ALLEY...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2657 8113 2629 8087 2619 8090 2606 8114
2636 8145
TIME...MOT...LOC 1927Z 237DEG 8KT 2636 8132 2617 8111
BAXTERSpecial weather statement, May 26, 3:43 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
343 PM EDT TUE MAY 26 2009
FLZ072-172-262030-
METRO BROWARD COUNTY FL-COASTAL BROWARD COUNTY FL-
343 PM EDT TUE MAY 26 2009
...STRONG THUNDERSTORMS MOVING ACROSS EASTERN BROWARD COUNTY...
AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SUNRISE TO MIRAMAR
PARKWAY AND UNIVERSITY DRIVE...MOVING NORTHEAST AT 10 MPH.
THESE STORMS WILL AFFECT...
PINES BLVD AND UNIVERSITY DRIVE...
NORTH PERRY AIRPORT...
DOWNTOWN-DAVIE...
NORTH LAUDERDALE...
LAUDERDALE LAKES...
HALLANDALE...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
LAT...LON 2622 8008 2618 8010 2610 8010 2599 8011
2599 8027 2621 8026 2629 8008
TIME...MOT...LOC 1943Z 224DEG 10KT 2616 8026 2599 8026
TINGLERSpecial weather statement, May 26, 3:57 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
357 PM EDT TUE MAY 26 2009
FLZ063-066-070-262100-
HENDRY FL-GLADES FL-INLAND COLLIER COUNTY FL-
357 PM EDT TUE MAY 26 2009
...STRONG THUNDERSTORMS MOVING ACROSS GLADES AND CENTRAL HENDRY
COUNTIES...
AT 356 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF
PALMDALE TO 6 MILES NORTH OF HENDRY CORRECTIONAL I/A/P...MOVING EAST
AT 5 MPH.
THESE STORMS WILL AFFECT...
ORTONA...
PALMDALE...
DEVILS GARDEN...
AND SURROUNDING COMMUNITIES.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
LAT...LON 2692 8107 2693 8110 2689 8111 2688 8109
2685 8109 2682 8104 2646 8093 2636 8133
2703 8149 2704 8134 2703 8129 2705 8127
2708 8127 2712 8113
TIME...MOT...LOC 1957Z 256DEG 6KT 2699 8136 2640 8121
BAXTERLocal storm report, May 26, 4:04 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
404 PM EDT TUE MAY 26 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0245 PM HAIL MICCOSUKEE INDIAN RESER 26.17N 80.88W
05/26/2009 E0.50 INCH BROWARD FL TRAINED SPOTTER
TRAINED SPOTTER REPORTED DIME SIZED HAIL AT THE
MICCOSUKEE RESORT
0245 PM HAIL CORAL SPRINGS 26.27N 80.27W
05/26/2009 E0.75 INCH BROWARD FL PUBLIC
PENNY SIZED HAIL 106 WAY CORAL SPRINGS
0245 PM HAIL BOCA RATON 26.36N 80.10W
05/26/2009 E0.50 INCH PALM BEACH FL PUBLIC
PUBLIC REPORTED DIME SIZED HAIL IN WEST BOCA
0253 PM HAIL KENDALE LAKES 25.71N 80.42W
05/26/2009 E0.25 INCH MIAMI-DADE FL PUBLIC
PUBLIC REPORTED PEA SIZED HAIL KENDALL AND 157AVE
0255 PM TSTM WND GST KENDALE LAKES 25.71N 80.42W
05/26/2009 E50.00 MPH MIAMI-DADE FL TRAINED SPOTTER
SPOTTER REPORTED 50 MPH WIND GUSTS SW 50 ST AND SW 110
AVE
0255 PM HAIL KENDALE LAKES 25.71N 80.42W
05/26/2009 E0.25 INCH MIAMI-DADE FL TRAINED SPOTTER
SPOTTER REPORTED PEA SIZED HAIL MILLER RD AND 137 AVE
0300 PM HAIL HIALEAH 25.86N 80.29W
05/26/2009 E1.00 INCH MIAMI-DADE FL PUBLIC
NICKLE TO QUARTER SIZED HAIL REPORTED BY PUBLIC 1881 WEST
72ND PLACE
0300 PM TSTM WND DMG 5 W CORAL GABLES 25.72N 80.35W
05/26/2009 MIAMI-DADE FL TRAINED SPOTTER
2 TO 3 INCH DIAMETER BRANCHES BROKEN IN 52 MPH MEASURED
WIND GUSTS
0318 PM TSTM WND GST SUNRISE 26.17N 80.28W
05/26/2009 M56.00 MPH BROWARD FL MESONET
TAKEN FROM CITY OF SUNRISE MESONET SITE
0320 PM HAIL 3 NW HIALEAH 25.90N 80.32W
05/26/2009 E0.25 INCH MIAMI-DADE FL TRAINED SPOTTER
SPOTTER REPORTED PEA SIZED HAIL PALMETTO AND I-75
0320 PM HAIL SAWGRASS MILLS MALL 26.15N 80.32W
05/26/2009 E0.25 INCH BROWARD FL PUBLIC
PUBLIC REPORTED NWSCHAT/ SAWGRASS AREA PENNY SIZED HAIL
AND 60 MPH WINDS
0327 PM HAIL 3 NW DAVIE 26.12N 80.34W
05/26/2009 E0.25 INCH BROWARD FL TRAINED SPOTTER
SPOTTER REPORTED PEA SIZED HAIL AT THE INTERSECTION OF
595/I-75
0340 PM HAIL PLANTATION 26.12N 80.25W
05/26/2009 E0.75 INCH BROWARD FL NWS EMPLOYEE
MIAMI NWS EMPLOYEE REPORTED PENNY SIZED HAIL I595 AND NOB
HILL ROAD
&&
EBAUGHSpecial weather statement, May 26, 4:05 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
405 PM EDT TUE MAY 26 2009
FLZ066-067-262100-
HENDRY FL-INLAND PALM BEACH COUNTY FL-
405 PM EDT TUE MAY 26 2009
...STRONG THUNDERSTORM MOVING ACROSS WEST CENTRAL PALM BEACH
COUNTY...
AT 401 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 9 MILES NORTH OF ROTENBERGER WILDLIFE MANAGEMENT
AREA...MOVING NORTHEAST AT 5 MPH.
THIS STORM WILL AFFECT...
RURAL WESTERN PALM BEACH COUNTY
AND SURROUNDING COMMUNITIES. THIS STORM MAY EVENTUALLY MOVE EAST
TOWARDS HIGHWAY 27 AND OKEELANTA.
FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.
LAT...LON 2647 8055 2644 8088 2657 8088 2671 8081
2671 8080 2671 8079 2671 8078 2669 8074
2672 8073
TIME...MOT...LOC 2003Z 235DEG 4KT 2653 8084
GSSpecial weather statement, May 26, 4:14 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 414 PM EDT TUE MAY 26 2009 FLZ066-262100- HENDRY FL- 414 PM EDT TUE MAY 26 2009 ...STRONG THUNDERSTORM MOVING ACROSS FAR EASTERN HENDRY COUNTY... AT 413 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES NORTHWEST OF ROTENBERGER WILDLIFE MANAGEMENT AREA...MOVING NORTHEAST AT 5 MPH. THIS STORM WILL AFFECT... RURAL EASTERN HENDRY COUNTY AND SURROUNDING COMMUNITIES NEAR THE PALM BEACH COUNTY LINE. FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...DIME-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. LAT...LON 2662 8090 2647 8088 2640 8090 2649 8100 TIME...MOT...LOC 2014Z 219DEG 3KT 2652 8089 GS
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 1:33 PM EDT | Special Marine Warning | MFL | 16 min | |
| May 26, 2:24 PM EDT | Special Weather Statement | MFL | Miami-Dade | 36 min |
| May 26, 2:28 PM EDT | Special Weather Statement | MFL | Broward | 32 min |
| May 26, 2:38 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 31 min |
| May 26, 2:49 PM EDT | Special Weather Statement | MFL | Miami-Dade | 26 min |
| May 26, 2:52 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 53 min |
| May 26, 2:56 PM EDT | Severe Thunderstorm Warning | MFL | Palm Beach | 30 min |
| May 26, 3:00 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 60 min |
| May 26, 3:02 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 33 min |
| May 26, 3:04 PM EDT | Special Marine Warning | MFL | 56 min | |
| May 26, 3:16 PM EDT | Areal Flood Advisory | MFL | Palm Beach | 119 min |
| May 26, 3:27 PM EDT | Special Weather Statement | MFL | Hendry | 63 min |
| May 26, 3:43 PM EDT | Special Weather Statement | MFL | Broward | 47 min |
| May 26, 3:57 PM EDT | Special Weather Statement | MFL | Glades, Hendry | 63 min |
| May 26, 3:57 PM EDT | Severe Thunderstorm Warning | MFL | Broward | 12 min |
| May 26, 4:00 PM EDT | Special Marine Warning | MFL | 39 min | |
| May 26, 4:05 PM EDT | Special Weather Statement | MFL | Palm Beach | 55 min |
| May 26, 4:14 PM EDT | Special Weather Statement | MFL | Hendry | 46 min |
| May 26, 5:06 PM EDT | Special Marine Warning | MFL | 54 min | |
| May 26, 5:08 PM EDT | Severe Thunderstorm Warning | MFL | Glades | 37 min |
| May 26, 5:20 PM EDT | Special Weather Statement | MFL | Hendry | 55 min |
| May 26, 5:29 PM EDT | Areal Flood Advisory | MFL | Broward | 2 hr |
| May 26, 5:34 PM EDT | Severe Thunderstorm Warning | MFL | Glades | 26 min |
| May 26, 5:55 PM EDT | Areal Flood Advisory | MFL | Glades, Hendry | 110 min |
| May 26, 6:00 PM EDT | Special Marine Warning | MFL | 60 min | |
| May 26, 6:06 PM EDT | Special Marine Warning | MFL | 54 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.